Alert archive / Oregon / Hazardous Seas Warnings in 2021
Hazardous Seas Warning 18, NWS Medford, OR
NWS Medford, OR issued this hazardous seas warning at Mar 4, 2021, 1:26 PM PST. It took effect at Mar 5, 2021, 10:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2021, 1:26 PM PST (21:26 UTC)
- In effect from
- Mar 5, 2021, 10:00 AM PST
- Expired
- Mar 5, 2021, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
946 WHUS76 KMFR 042126 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 126 PM PST Thu Mar 4 2021 PZZ370-376-051200- /O.CON.KMFR.GL.W.0015.000000T0000Z-210305T1800Z/ /O.CON.KMFR.SR.W.0005.000000T0000Z-210305T1800Z/ /O.NEW.KMFR.SE.W.0018.210305T1800Z-210306T0300Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 126 PM PST Thu Mar 4 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... ...STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY... * WHAT...South winds 35 to 45 kt, with gusts 40 to 60 kt and very steep and hazardous wind-driven seas of 20 to 27 ft. * WHERE...Storm conditions are expected between 10 and 30 nm from shore, with strong gales elsewhere. Very steep and hazardous seas are expected in all areas. * WHEN...Winds and seas will peak this afternoon into Friday morning. Winds will diminish Friday, but seas will remain very steep through Friday evening. * IMPACTS...Very strong winds and very steep seas could swamp, capsize, or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ PZZ350-356-051200- /O.CON.KMFR.GL.W.0014.000000T0000Z-210305T1800Z/ /O.NEW.KMFR.SE.W.0018.210305T1800Z-210306T0300Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 126 PM PST Thu Mar 4 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST FRIDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TO 7 PM PST FRIDAY... * WHAT...South winds 30 to 45 kt with gusts 35 to 55 kt and very steep and hazardous wind-driven seas of 17 to 25 ft. * WHERE...Strong gales and very steep and hazardous seas are expected in all areas, with storm force gusts possible, especially near capes and headlands. * WHEN...Winds and seas will peak this afternoon into Friday morning. Winds will diminish Friday, but seas will remain very steep through Friday evening. * IMPACTS...Strong winds and very steep seas could swamp, capsize, or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
3 follow-up statements
562 WHUS76 KMFR 051012 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 212 AM PST Fri Mar 5 2021 PZZ370-376-052315- /O.CON.KMFR.GL.W.0015.000000T0000Z-210305T1800Z/ /O.CON.KMFR.SR.W.0005.000000T0000Z-210305T1800Z/ /O.CON.KMFR.SE.W.0018.210305T1800Z-210306T0300Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 212 AM PST Fri Mar 5 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...South winds 35 to 45 kt, with gusts 40 to 60 kt and very steep and hazardous wind-driven seas of 20 to 25 ft. * WHERE...Storm conditions are expected between 10 and 30 nm from shore, with strong gales elsewhere. Very steep and hazardous seas are expected in all areas. * WHEN...Winds and seas will peak early this morning. Then, winds will diminish by late morning, but seas will remain very steep through this evening. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ PZZ350-356-052315- /O.CON.KMFR.GL.W.0014.000000T0000Z-210305T1800Z/ /O.CON.KMFR.SE.W.0018.210305T1800Z-210306T0300Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 212 AM PST Fri Mar 5 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... * WHAT...South winds 30 to 45 kt with gusts 35 to 55 kt and very steep and hazardous wind-driven seas of 17 to 23 ft. * WHERE...Strong gales and very steep and hazardous seas are expected in all areas, with storm force gusts possible, especially near capes and headlands. * WHEN...Winds and seas will peak early this morning. Then, winds will diminish by late morning, but seas will remain very steep through this evening. * IMPACTS...Strong winds and very steep seas could capsize or damage vessels. Low visibility conditions are expected. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid strong winds and very steep seas. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Visit us at https://www.weather.gov/Medford
057 WHUS76 KMFR 052212 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 212 PM PST Fri Mar 5 2021 PZZ350-370-061115- /O.CON.KMFR.SE.W.0018.000000T0000Z-210306T0300Z/ /O.NEW.KMFR.SC.Y.0030.210306T0300Z-210307T0300Z/ /O.NEW.KMFR.SE.W.0019.210307T0300Z-210307T0900Z/ /O.NEW.KMFR.SC.Y.0031.210307T0900Z-210308T0000Z/ /O.NEW.KMFR.SE.A.0007.210308T0000Z-210308T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 212 PM PST Fri Mar 5 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST SATURDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 PM SATURDAY TO 1 AM PST SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 4 PM PST SUNDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...High and very steep hazardous seas linger this evening, accompany the next front Saturday night, and are then likely to become very high and very steep as a long period west to northwest swell builds in Sunday afternoon into Sunday night. Seas will remain high and steep between these episodes of very steep seas. For the Hazardous Seas Watch, very steep and hazardous seas 17 to 21 ft at 17 to 18 seconds are possible. * WHERE...All areas. * WHEN...For the first Hazardous Seas Warning, until 7 PM PST this evening. For the second Hazardous Seas Warning, from 7 PM Saturday to 1 AM PST Sunday. For the first Small Craft Advisory, from 7 PM this evening to 7 PM PST Saturday. For the second Small Craft Advisory, from 1 AM to 4 PM PST Sunday. For the Hazardous Seas Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ356-376-061115- /O.CON.KMFR.SE.W.0018.000000T0000Z-210306T0300Z/ /O.NEW.KMFR.SC.Y.0030.210306T0300Z-210308T0000Z/ /O.NEW.KMFR.SE.A.0007.210308T0000Z-210308T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 212 PM PST Fri Mar 5 2021 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM PST SUNDAY... ...HAZARDOUS SEAS WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...High and very steep hazardous seas linger this evening. Also, seas are likely to become very high and very steep as a long period west to northwest swell builds in Sunday afternoon into Sunday night. Seas will remain high and steep between these episodes of very high seas. For the Hazardous Seas Watch, very steep and hazardous seas 16 to 20 ft at 17 to 18 seconds are possible. * WHERE...All areas. * WHEN...For the Hazardous Seas Warning, until 7 PM PST this evening. For the Small Craft Advisory, from 7 PM this evening to 4 PM PST Sunday. For the Hazardous Seas Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ Visit us at https://www.weather.gov/Medford
546 WHUS76 KMFR 060312 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 712 PM PST Fri Mar 5 2021 PZZ350-370-061615- /O.EXP.KMFR.SE.W.0018.000000T0000Z-210306T0300Z/ /O.CON.KMFR.SC.Y.0030.000000T0000Z-210307T0300Z/ /O.CON.KMFR.SE.W.0019.210307T0300Z-210307T0900Z/ /O.CON.KMFR.SC.Y.0031.210307T0900Z-210308T0000Z/ /O.CON.KMFR.SE.A.0007.210308T0000Z-210308T1200Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Waters from Florence to Cape Blanco OR from 10 to 60 nm- 712 PM PST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 PM SATURDAY TO 1 AM PST SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 4 PM PST SUNDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...High and steep seas around 14 to 16 feet continue through Saturday. Hazardous seas wind driven seas around 10 to 14 feet will build Saturday evening. For the Hazardous Seas Watch, very steep and hazardous seas 17 to 21 ft at 17 to 18 seconds are possible Sunday night. * WHERE...All locations between Florence and Cape Blanco. * WHEN...For the Hazardous Seas Warning, from 7 PM Saturday to 1 AM PST Sunday. For the Small Craft Advisory, until 7 PM PST Saturday. For the Small Craft Advisory, from 1 AM to 4 PM PST Sunday. For the Hazardous Seas Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossings will become especially treacherous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Recreational boaters should remain in port. Commercial vessels should prepare for very steep seas and consider remaining in port until conditions improve. && $$ PZZ356-376-061615- /O.EXP.KMFR.SE.W.0018.000000T0000Z-210306T0300Z/ /O.CON.KMFR.SC.Y.0030.000000T0000Z-210308T0000Z/ /O.CON.KMFR.SE.A.0007.210308T0000Z-210308T1200Z/ Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 712 PM PST Fri Mar 5 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * WHAT...For the Small Craft Advisory, southwest winds 20 to 30 kt with gusts up to 35 kt and seas 10 to 15 ft at 15 seconds through Sunday. For the Hazardous Seas Watch, very steep and hazardous seas 17 to 20 ft at 17 seconds possible Sunday night. * WHERE...All locations between Florence and Cape Blanco. * WHEN...For the Small Craft Advisory, until 4 PM PST Sunday. For the Hazardous Seas Watch, from Sunday afternoon through late Sunday night. * IMPACTS...Very steep and hazardous seas could capsize or damage vessels. Bar crossing could become especially hazardous. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider altering your plans to avoid possible hazardous and very steep sea conditions. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Mar 4, 9:57 AM PST, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 4, 9:57 AM PST, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Medford OR
957 AM PST Thu Mar 4 2021
.Updated Aviation Discussion.
.AVIATION...For the 04/12Z TAF Cycle...The main concern during the
TAF period will be low level wind shear for the coast, including
North Bend and inland westside, including Roseburg and Medford. The
timing indicated in the TAF's could vary some, so watch for updates.
Surface winds will increase at the coast and in the south end of the
Rogue valley in the n ext couple of hours with Medford Airport
experiencing gusty winds early this afternoon, although it's
possible it could develop an hour or two earlier than what's in the
TAF.
Additionally, strong southeast to south winds will also impact south
to north oriented valleys such as the Shasta Valley, and across the
higher terrain, and some low level turbulence should be generally
expected.
Low level wind shear is not expected east of the Cascades due to
moderate to strong winds aloft mixing down to the surface.
VFR ceilings are expected through the TAF period, although it could
be a close call at North Bend towards the end of the TAF period.
-Petrucelli
&&
.UPDATE...With a secondary low developing offshore behind the
front approaching the coast today, the front stalls a bit with
later timing bringing the precipitation in from near the coast.
Current models are indicating that the precip will not move much
inland from near the coast until Friday morning, and have updated
the forecast to reflect this later timing. Sven
&&
.PREV DISCUSSION... /Issued 540 AM PST Thu Mar 4 2021/
SHORT TERM...
The focus for the next 24 hours will be on the strong winds along
the coast as a low pressure system lingers off shore. We'll see a
strong well defined cold front approach the coast later this
evening bringing strong wind gusts to most of the coast and
headlands around 1000 to 2000 feet in the coastal mountains. The
current forecast calling for wind gusts up to 70 mph appears on
track. Most of these wind gusts up to 70 mph will occur near
historically windy locations, like Cape Blanco and near Flynn
Prairie. The impacts are isolated to scattered power outages as
this cold front lingers offshore. the 75 knot 925 mb winds are
still in the models ahead of the cold front, so that aspect of the
forecast remains on track.
As the cold front slowly edges inland, the stronger winds will
eventually spread to many locations farther to the east. The
Shasta valley is main concern here with the Medford to Redding
pressure gradient still persisting around 8 mb, which usually
implies high wind warning gusts around Weed. The high resolution
ensemble forecast(HREF) compiled from SPC is also showing the
mean wind gusts around 50 knots around the Weed CA area. The
impacts here are difficulties driving high profile vehicles. There
may be isolated power outages as well.
As we move into Friday, the front is forecast to finally move
onshore. We're concerned about the winds persisting into more of
Friday as the HREF is showing those high wind gusts persisting
through most of Friday in the Shasta and Rogue valleys. It should
be noted most of our wind warnings and advisories go to 7pm
Friday.
As this front moves onshore Friday, we'll see a strong atmospheric
river arrive as well. The integrated water vapor transport(IVT)
has strengthened a bit recently and is now showing average values
around 550. The good thing here is these higher values will
last for roughly 12 to 18 hours. The precipitation forecast
associated with these higher IVTs is also interesting since most
of it will fall over Curry and Coos County. The QPF is 2 to 3
inches along the coast with about 0.5 inches around the
Umpqua,Rogue and Shasta valleys through Saturday. The impacts here
are minimal as we're not expecting any flooding. Some creeks and
streams may rise rapidly under the heavy precipitation Friday
night.
The last topic for Friday will be the snow forecast in western
Siskiyou County. We have high confidence that the plume of higher
IVT will arrive on shore around Friday evening and bring snow to
the mountains of Siskiyou County. We're currently forecasting
around 6 to 8 inches around 5000 feet. The NBM probabilities of
snow exceedance show a 20 - 30% chance to exceed 6 inches over
the higher terrain locations near California Highway 3. These
seem a little low given the strength of the IVT and how much QPF
is coming out some of the models. In any case, impacts again will
be minimal as the heavy snow will only impact travel near Highway
3 in California. Other minor travel impacts are possible once the
snow levels lower behind the front. However, snowfall totals
should amount to no more than 3 inches in Mt. Shasta City by
Saturday.
LONG TERM.../Issued 335 PM PST Wed Mar 3 2021/
(Saturday through Wednesday)...Not much has changed in the
overall scheme of things. Confidence is high the active pattern
will continue during the forecast period. However it may not be
all that bad overall this coming weekend. It won't be completely
dry, but there could be larger periods of dry time. By next week,
storms originating from the Gulf of Alaska will drop down into the
Pacific northwest. Typically these result in cooler and unsettled
weather.
Saturday, the upper trough shifts east of the area during the
morning and we could actually catch a relative break in the action
from Saturday afternoon through Saturday evening as weak ridging
builds into the area. This break could carry over to Saturday night
before the next front arrives Sunday. However the operational ECMWF
and GFS suggest the front on Sunday will weaken as it moves inland,
thus limiting the amount of precipitation, especially inland away
from the coast and coastal mountains. This is also being supported
by the ensembles and individual ensemble members.
The pattern will become more active Monday through Wednesday as an
upper trough from the Gulf of Alaska drops over the forecast area
with multiple systems moving through. The exact timing this far out
will likely change over time. However we are confident they will be
continued cool and wet. Not only the operational ECMWF and GFS show
this, but so do the individual ensemble members of the ECMWF and
GEFS. Precipitation amounts during this time are not expected to be
significant at any one time during this period which will help to
limit road snow concerns, especially during the daylight hours. Some
snow will accumulate at night for the higher passes and possibly the
lower passes on I-5 between Grants Pass and Canyonville. However,
since its early to mid March, the longer daylight hours and higher
sun angle should result in little or no road snow for the lower
passes at least during the daytime. -Petrucelli
AVIATION...For the 04/12Z TAF Cycle...
A strong, slow moving frontal system will affect the area through
this TAF period with moderate to strong southeast to south winds,
strongest along and west of the coast, through south to north
oriented valleys such as the Shasta Valley, and across the higher
terrain. Low level wind shear will occur in some areas, at times,
particularly along and near the coast, and some low level turbulence
should be generally expected. Well mixed low level conditions are
likely to limit low level wind shear potential across the area
during the afternoon to evening, however.
MVFR ceilings are occuring in the Roseburg area of the Umpqua Basin
this morning and are also possible along and near the coast.
However, VFR is expected for land areas along the coast from 04/18Z
through 05/09Z. VFR is expected to prevail across most of the area
through the TAF period. However, southerly upslope conditions are
likely to yield IFR to MVFR ceilings and mountain obscurations south
of the Scott and Shasta Valleys, generally on and south of the
Mount Shasta and Marble Mountains areas. ~BTL
MARINE...Updated 515 AM PST Thursday 04 Mar 2021...
Strong gales and periods of storm force winds are expected this
afternoon into Friday morning along with very steep wind driven
combined seas peaking in the 17 to 27 foot range. While storm
conditions should remain beyond 10 nm from shore, storm force gusts
are possible elsewhere, especially in the vicinity of headlands and
capes. The highest combined sea heights are most likely to occur
about 20NM west of Bandon and the lowest along and near protected
portions of the coast.
Wave models have been indicating the possibility of a west-northwest
swell peaking in the 13 to 19 foot by 16 second range Sunday into
Monday. Thereafter, seas are expected to fall to below 10 feet on or
about Tuesday. ~BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Warning from 1 PM this afternoon to 7 PM PST Friday
for ORZ030-031.
Wind Advisory from 1 PM this afternoon to 7 PM PST Friday for
ORZ029>031.
High Wind Warning until 10 AM PST Friday for ORZ021-022.
High Surf Advisory until noon PST Friday for ORZ021-022.
Wind Advisory until 1 PM PST Friday for ORZ026.
CA...Wind Advisory from 1 PM this afternoon to 7 PM PST Friday for
CAZ084-085.
High Wind Warning until 7 PM PST Friday for CAZ081.
Pacific Coastal Waters...Gale Warning until 10 AM PST Friday for PZZ350-356-370-376.
Storm Warning from 1 PM this afternoon to 10 AM PST Friday for
PZZ370-376.
SBN/SBN/SBNThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 2:49 PM PST | Winter Storm Watch | MFR | Siskiyou | 7 hr |
| Mar 4, 2:49 PM PST | Winter Weather Advisory | MFR | Siskiyou | 37 hr |
Nearby
Hazardous Seas Warnings in Oregon, 2021Every hazardous seas warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.